MAUDE Adverse Event Report: STRYKER SPINE-US 11MM X 0DEG X 9MM X 23MM; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US 11MM X 0DEG X 9MM X 23MM; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48950110
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 12/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Surgeon sent picture of patient who originally had a t11-pelvis fusion on (b)(6) 2018.Image shows both rods had popped out of the pelvic screws and the cage at l4-l5 had backed out.Required revision of fusion (screws added at s1; and rods re-seated and revised in pelvic bolts), extraction of cage, and closure of dural tear at l4/l5.
 
Additional Manufacturer Narrative
Method: labelling review, risk assessment.Result: the customer reported event was confirmed via x-ray by doctor and correspondence.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: based on the surgical technique statement, "the compression or distraction maneuvers should be performed once all of the blockers are inserted but not final tightened".Because the supplemental system was reported to have migrated too, the root cause of the reported cage migration is likely due to the migrated/looseness of the supplemental fixation system.
 
Event or Problem Description

Brand Name
11MM X 0DEG X 9MM X 23MM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8243721
Report Number3004024955-2019-00002
Device Sequence Number1911786
Product Code MAX
UDI-Device Identifier07613327117370
UDI-Public07613327117370
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K160955
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48950110
Device Lot NumberD44D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/16/2018
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR